Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 13, 2001, 5:34 PM EDT for Sullivan County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2001, 5:34 PM EDT (21:34 UTC)
- Expired
- Sep 13, 2001, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Sullivan County, PA
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WUUS51 KCTP 132135 SVRCTP PAC113-132215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 534 PM EDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN PENNSYLVANIA * UNTIL 615 PM EDT. * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF EAGLES MERE...OR 13 MILES NORTHEAST OF MONTOURSVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLES MERE AND MUNCY VALLEY AT 550 PM. LAPORTE AT 550 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:10 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 13, 4:10 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT THU SEP 13 2001 COLD FRONT IS CURRENTLY STARTING TO MOVE SOUTH ACROSS FAR NORTHERN PA. THE LEADING EDGE OF THE CLOUD BAND MARKS THE FRONT. RADAR SHOWS SHOWERS ALONG THE FRONT IN N PA. SFC DEW PTS REMAIN IN THE 50S ACROSS PA...BUT GOOD HEATING IS OCCURING SE OF THE FRONT WITH LOTS OF SUNSHINE ACROSS CENTRAL AND SE PA. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS CENTRAL PA AFTER ABOUT 4 PM AS HEATING CONTINUES AHEAD OF THE FRONT...AND A STRONG SHORT WAVE DIGS SOUTHEAST FROM THE GREAT LAKES AREA. THE 12Z MESO-ETA SHOWS A BIG INCREASE IN UPWARD VERTICAL MOTION ACROSS CENTRAL PA BETWEEN 18Z AND 00Z AS THE FRONT INTERACTS WITH THE UPPER-LEVEL SHORT WAVE. LIS ARE PROGGED TO -6 ACROSS SOUTHERN PA THIS AFTERNOON SO THUNDERSTORMS WILL REMAIN A POSSIBILITY... ESPECIALLY SOUTH OF I-80. FEW STORMS POSSIBLE N PA TOO...GIVEN STRONG DYNAMICS. EXPECT A FEW HOURS OF SHOWERS BEHIND THE FRONT THIS EVENING AS VERTICAL MOTION WILL BE FORCED BEHIND THE FRONT BY THE STRONG SHORT WAVE. PARTIAL CLEARING LATER TONIGHT...BUT SC/CU LIKELY ON FRIDAY...AS UPPER LEVELS REMAIN ON THE COLD SIDE. SHEAR WILL TEND TO LIMIT SHOWER ACTIVITY OFF LAKES HOWEVER. MAYBE A FEW ACROSS N PA. .CTP...NONE. MSE/MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 56 min |
| Sep 13, 5:41 PM EDT | Tornado Warning | CTP | Lycoming | 34 min |
| Sep 13, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 63 min |
| Sep 13, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 31 min |
| Sep 13, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.